Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Sacramento, CA

March 1, 2011

NWS Sacramento, CA issued this winter storm warning at Mar 1, 2011, 3:10 AM PST. It took effect at Mar 2, 2011, 12:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 3:10 AM PST (11:10 UTC)
In effect from
Mar 2, 2011, 12:00 AM PST
Expired
Mar 2, 2011, 12:11 PM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS46 KSTO 011110
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
310 AM PST TUE MAR 1 2011

...SNOW RETURNS TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT...

.ANOTHER WEATHER SYSTEM FROM THE PACIFIC WILL BRING MORE HEAVY
SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF NORTHERN
CALIFORNIA LATER TONIGHT THROUGH WEDNESDAY. THIS WILL BE A MILDER
STORM COMPARED TO THE LAST SEVERAL WITH SNOW LEVELS EXPECTED TO
RISE TO AROUND 4000 FEET NORTH OF MT LASSEN TO AROUND 5500 FEET
NORTH OF YOSEMITE BY EARLY THURSDAY. A FOOT OR MORE OF SNOWFALL
ACCUMULATION CAN BE EXPECTED AT THE HIGHER ELEVATIONS ALONG WITH
STRONG GUSTY SOUTHWEST WINDS.

CAZ068-020000-
/O.UPG.KSTO.WS.A.0004.110302T1200Z-110303T1200Z/
/O.NEW.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
310 AM PST TUE MAR 1 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST WEDNESDAY ABOVE 5000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY FOR WESTERN PLUMAS
COUNTY AND THE LASSEN VOLCANIC NATIONAL PARK. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG
  LAKE ALMANOR...8 TO 12 INCHES ABOVE 5000 FEET...AND UP TO 16
  INCHES ABOVE 7000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK AND THE HIGHER
  ELEVATIONS OF WESTERN PLUMAS COUNTY.

* WINDS: SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50
  MPH OR HIGHER POSSIBLE AT THE HIGHER ELEVATIONS.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE
  HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

$$

CAZ069-020000-
/O.UPG.KSTO.WS.A.0004.110302T1200Z-110303T1200Z/
/O.NEW.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
310 AM PST TUE MAR 1 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST WEDNESDAY ABOVE 6000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY FOR THE WEST SLOPES OF
THE NORTHERN SIERRA NEVADA. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET WITH LOCAL
  ACCUMULATIONS ABOVE A FOOT ALONG THE CREST. 2 TO 4 INCHES OF
  ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET.

* ELEVATION: ABOVE 6000 FEET.

* TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY.

* LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50
  OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO
  50 MPH OR HIGHER THROUGH THE PASSES.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW
  THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. ROAD
  CLOSURES OR TRAVEL DELAYS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-063-020000-
/O.NEW.KSTO.WW.Y.0054.110302T0600Z-110302T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
310 AM PST TUE MAR 1 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST WEDNESDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY FOR THE MOUNTAINS OF
SHASTA COUNTY AND THE INTERIOR COAST RANGE NORTH OF CLEAR LAKE.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET WITH
  ACCUMULATIONS OF AN INCH OR TWO DOWN TO AROUND 4000 FEET.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: LATE THIS EVENING UNTIL MIDDAY WEDNESDAY.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MOUNTAINS OF SHASTA
  COUNTY AND THE INTERIOR COAST RANGE.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE
  HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
839 
WWUS46 KSTO 012154
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
154 PM PST TUE MAR 1 2011

...SNOW RETURNS TO THE MOUNTAINS OF NORTHERN CALIFORNIA TONIGHT...

.ANOTHER WEATHER SYSTEM FROM THE PACIFIC WILL BRING MORE HEAVY
SNOW AND STRONG GUSTY WINDS TO THE MOUNTAINS OF NORTHERN
CALIFORNIA LATER TONIGHT THROUGH WEDNESDAY. THIS WILL BE A MILDER
STORM COMPARED TO THE LAST SEVERAL WITH SNOW LEVELS EXPECTED TO
RISE TO AROUND 4000 FEET NORTH OF LASSEN PEAK TO AROUND 5500 FEET
NORTH OF YOSEMITE BY WEDNESDAY AFTERNOON. A FOOT OR MORE OF SNOWFALL
ACCUMULATION CAN BE EXPECTED AT THE HIGHER ELEVATIONS ALONG WITH
STRONG GUSTY SOUTHWEST WINDS.

CAZ068-021400-
/O.CON.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
154 PM PST TUE MAR 1 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM PST WEDNESDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND 
  ALONG LAKE ALMANOR...8 TO 12 INCHES ABOVE 5000 FEET...AND UP 
  TO 16 INCHES ABOVE 7000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK AND THE 
  HIGHER ELEVATIONS OF WESTERN PLUMAS COUNTY. 

* WINDS: SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 
  50 MPH OR HIGHER POSSIBLE AT THE HIGHER ELEVATIONS. 

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT
  THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ069-021400-
/O.CON.KSTO.WS.W.0004.110302T0800Z-110303T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
154 PM PST TUE MAR 1 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM PST WEDNESDAY ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM
MIDNIGHT TONIGHT TO 4 PM PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET WITH LOCAL 
  ACCUMULATIONS ABOVE A FOOT ALONG THE CREST. 2 TO 4 INCHES OF 
  ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET.

* ELEVATION: ABOVE 6000 FEET.

* TIMING: LATE TONIGHT INTO MIDDAY WEDNESDAY.

* LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 
  50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. 

* WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 
  TO 50 MPH OR HIGHER THROUGH THE PASSES. 

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW 
  THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. 
  ROAD CLOSURES OR TRAVEL DELAYS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-063-021400-
/O.CON.KSTO.WW.Y.0054.110302T0600Z-110302T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
154 PM PST TUE MAR 1 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST WEDNESDAY ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM
10 PM THIS EVENING TO NOON PST WEDNESDAY. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET WITH
  ACCUMULATIONS OF AN INCH OR TWO DOWN TO AROUND 4000 FEET.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: LATE THIS EVENING UNTIL MIDDAY WEDNESDAY.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MOUNTAINS OF 
  SHASTA COUNTY AND THE INTERIOR COAST RANGE. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT
  THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
687 
WWUS46 KSTO 021130
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST WED MAR 2 2011

CAZ068-030000-
/O.CON.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
330 AM PST WED MAR 2 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 4
PM PST THIS AFTERNOON FOR WESTERN PLUMAS COUNTY AND THE LASSEN
VOLCANIC NATIONAL PARK.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG
  LAKE ALMANOR...8 TO 12 INCHES ABOVE 5000 FEET...AND UP TO 16
  INCHES ABOVE 7000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THROUGH THIS AFTERNOON.

* LOCATIONS INCLUDE: LASSEN VOLCANIC NATIONAL PARK AND THE HIGHER
  ELEVATIONS OF WESTERN PLUMAS COUNTY.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER
  POSSIBLE AT THE HIGHER ELEVATIONS.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT 
  THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

$$

CAZ069-030000-
/O.CON.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
330 AM PST WED MAR 2 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 6000 FEET...

A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4
PM PST THIS AFTERNOON FOR THE WEST SLOPES OF THE NORTHERN SIERRA
NEVADA.

* SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 7000 FEET WITH LOCAL 
  ACCUMULATIONS ABOVE A FOOT ALONG THE CREST. 2 TO 4 INCHES OF 
  ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET.

* ELEVATION: ABOVE 6000 FEET.

* TIMING: THROUGH THIS AFTERNOON.

* LOCATIONS INCLUDE: INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50
  OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS.

* WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO
  50 MPH OR HIGHER THROUGH THE PASSES.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW
  THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY. ROAD
  CLOSURES OR TRAVEL DELAYS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

$$

CAZ013-014-063-022000-
/O.CON.KSTO.WW.Y.0054.000000T0000Z-110302T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
330 AM PST WED MAR 2 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY
ABOVE 4000 FEET...

A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
NOON PST TODAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE INTERIOR
COAST RANGE NORTH OF CLEAR LAKE.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 6000 FEET WITH SNOWFALL 
  ACCUMULATIONS OF AN INCH OR TWO DOWN TO AROUND 4000 FEET.

* ELEVATION: ABOVE 4000 FEET.

* TIMING: THROUGH MIDDAY.

* LOCATIONS INCLUDE: HIGHER ELEVATIONS OF THE MOUNTAINS OF SHASTA
  COUNTY AND THE INTERIOR COAST RANGE.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 50 MPH.

* IMPACTS: PERIODS OF HEAVY SNOW. BLOWING AND DRIFTING SNOW AT THE
  HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
498 
WWUS46 KSTO 022011
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1211 PM PST WED MAR 2 2011



CAZ068-030100-
/O.CAN.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/
/O.NEW.KSTO.WW.Y.0055.110302T2011Z-110303T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
1211 PM PST WED MAR 2 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST THURSDAY
ABOVE 5000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL NOON PST THURSDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES POSSIBLE IN QUINCY AND ALONG
  LAKE ALMANOR...4 TO 8 INCHES ABOVE 5000 FEET...AND 6 TO 12
  INCHES ABOVE 7000 FEET.

* ELEVATION: MAINLY ABOVE 5000 FEET...ALTHOUGH LIGHT SNOW MAY FALL
  IN QUINCY AND ALONG LAKE ALMANOR.

* TIMING: THROUGH MIDDAY THURSDAY.

* LOCATIONS INCLUDE: LASSEN PARK AND HIGHER ELEVATIONS OF WESTERN
  PLUMAS COUNTY.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH OR 
  HIGHER POSSIBLE AT THE HIGHER ELEVATIONS. 

* IMPACTS: PERIODS OF MODERATE TO HEAVY SNOW. BLOWING AND
  DRIFTING SNOW AT THE HIGHER ELEVATIONS WITH PERIODS OF NEAR ZERO
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ069-030100-
/O.CAN.KSTO.WS.W.0004.000000T0000Z-110303T0000Z/
/O.NEW.KSTO.WW.Y.0055.110302T2011Z-110303T2000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1211 PM PST WED MAR 2 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST THURSDAY
ABOVE 6000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 6000 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL NOON PST THURSDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 7000 FEET. 2 TO 4
  INCHES OF ACCUMULATION POSSIBLE DOWN TO AROUND 5000 FEET.

* ELEVATION: MAINLY ABOVE 6000 FEET. 

* TIMING: THROUGH MIDDAY THURSDAY. 

* LOCATIONS INCLUDE: INTERSTATE 80...HIGHWAY 50...AND HIGHWAYS 4
  AND 108.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH OR
  HIGHER THROUGH THE PASSES.

* IMPACTS: PERIODS OF MODERATE TO HEAVY SNOW. BLOWING AND DRIFTING
  SNOW THROUGH THE PASSES WITH PERIODS OF NEAR ZERO VISIBILITY.
  ROAD CLOSURES OR TRAVEL DELAYS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ013-014-063-022115-
/O.EXP.KSTO.WW.Y.0054.000000T0000Z-110302T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF...ALDER SPRINGS
1211 PM PST WED MAR 2 2011

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LIGHT SNOW MAY CONTINUE OFF AND ON THROUGH THURSDAY. UP TO 2
INCHES OF SNOW ACCUMULATION IS POSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 9:30 PM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 28, 9:30 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PST MON FEB 28 2011

.DISCUSSION...
A WEAK SW-NE ORIENTED FRONT FROM THE PAC INTO THE PAC NW PRECEDES
THE STRONGER WX SYSTEM OVER THE PAC VCNTY OF 140W. THE AIR MASS S OF
THE FRONT AND OVER INTERIOR NORCAL IS DRY AND STABLE...WITH THE
UPPER FLOW PARALLELING THE FRONT TONIGHT. IT DOES NOT LOOK LIKE THE
FRONT WILL MAKE ANY SWD PROGRESS TONIGHT...NOR WILL THE AIR MASS
MOISTEN APPRECIABLY OVER MOST OF NORCAL...AND HAVE BACKED OFF ON THE
EXTENT OF CLOUD COVER AND POPS IN THE UPDATED ZFP. MOST OF THE CLOUD
COVER IS EXPECTED TO STAY OVER THE SHASTA COUNTY AREA...WHERE
OCCASIONAL LIGHT PCPN IS EXPECTED...AND OVER THE COASTAL RANGE.
SCATTERED TO BROKEN STRATOCUMULUS IS EXPECTED TO FORM OVER THE WRN
PLUMAS CO AREA DUE TO UPSLOPE FLOW. OTHER THAN THAT...CLEAR TO
PARTLY CLOUDY CONDITIONS ARE EXPECTED.

WE SHOULD SEE ONE MORE SUNNY/DRY DAY OVER MOST OF NORCAL ON TUE AS
THERE WILL BE SOME RIDGING AHEAD OF THE APPROACHING WX SYSTEM FROM
THE PAC. THE CHANCE OF RAIN IS FORECAST TO MOVE N OF OUR CWA BY THE
AFTERNOON.

RAIN AND MOUNTAIN SNOW IS FORECAST BY THE WRF TO SPREAD W TO E TUE
EVENING. BY MIDNIGHT...THE LEADING EDGE OF THE MAIN FRONTAL BAND
PRECIP IS FORECAST TO BE ALONG I-5...WITH ISENTROPIC PROCESSES
RESULTING IN SOME LIGHT PRECIP OVER THE SIERNEV AHEAD OF THE MAIN
AREA OF PRECIP. A STRONG SLY PRESSURE GRADIENT OF 10-11 MBS IS
FORECAST FROM SAC-MFR BY 12Z WED WITH 50-55 KT 925 MBS WINDS OFF THE
NAM. THIS MAY RESULT IN SUSTAINED WINDS AND/OR GUSTS EXCEEDING
ADVISORY LEVELS IN THE VALLEY.

THIS WILL BE A WARMER STORM THAN PREVIOUS ONES AS 850 MBS TEMPS ARE
FORECAST TO STAY JUST ABOVE FREEZING OVER NORCAL. SNOW LEVELS SHOULD
STAY ABOVE THE SIERNEV FOOTHILLS THIS TIME AROUND. BEHIND THIS WX
SYSTEM...AN UPPER LEVEL TROF WILL PASS THROUGH THE AREA ON THU WITH
MORE PRECIP. QPFS WILL BE LIGHTER...ESPECIALLY IN THE VALLEY...WITH
THE HEAVIER AMOUNTS AGAIN OVER THE SIERNEV GIVEN THE W TO E MOVEMENT
OF THE TROF.      JHM

.PREVIOUS DISCUSSION...
UNSETTLED WEATHER OVER NORTHERN CALIFORNIA TODAY STAYED PRIMARILY
NORTH AND WEST OF THE CWA. LOW CLOUDS WILL CONTINUE TO FLOW OVER THE
NORTHERN MOUNTAINS TONIGHT AND LIGHT PRECIPITATION IS POSSIBLE WITH
SOME SNOW ACCUMULATION AT THE HIGHER ELEVATIONS.

THE THE ALASKAN LOW IS SITUATED IN THE EASTERN GULF AND LOOKS TO
MOVE LITTLE DURING THE NEXT FEW DAYS.  FROM ITS POSITION... MULTIPLE
SHORT WAVES GET PULLED IN AND SPUN INTO THE PACIFIC NORTHWEST
INCLUDING THE WEATHER GOING ACROSS THE NORTHERN MOUNTAINS TODAY.  A
BRIEF PERIOD OF RIDGING WILL OPEN UP THE CLOUDS EARLY ON TUESDAY
ACROSS NORCAL AND ALLOW SOME ADDITIONAL WARMING IN THE AREA.  A MORE
SIGNIFICANT SHORT WAVE APPROACHES THE REGION ON TUESDAY AND MAY TAP
INTO A WEAK PW BAND OFF THE COAST.  THE RESULT WILL BE PRECIPITATION
DOWN ACROSS THE SIERRA NEVADA RANGE WITH LESS IMPACT IN THE NORTHERN
MOUNTAINS.

SNOW LEVELS WITH THIS NEXT STORM WILL BE MORE TYPICAL OF A SIERRA
NEVADA WINTER STORM.  MOST SNOW WILL FALL AT AND ABOVE 5000 FEET
WITH HIGHEST SNOW AMOUNTS FALLING ABOVE 7000 FEET.  SOME SNOW WILL
FALL AS LOW AS 3500 FEET IN THE FAR NORTH AND DOWN TO 4500 FEET IN
THE SOUTH.  WINDS WILL BE 15 TO 25 MPH IN MOST AREAS WITH GUSTS TO
50 MPH THROUGH THE HIGHER PASSES.  WINDS IN THE CENTRAL VALLEY WILL
INCREASE AHEAD OF THE STORM BUT CURRENTLY LOOK TO STAY BELOW
ADVISORY LEVELS.

THE STRONGEST PART OF THE STORM WILL COME EARLY WEDNESDAY INTO
MIDDAY WEDNESDAY BUT WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT.
SOME PORTIONS OF THE SIERRA NEVADA SOUTH OF LAKE TAHOE WILL KEEP
LIGHT SNOW UNTIL EARLY THURSDAY MORNING.  CLEARING SKIES AND WARMING
TEMPERATURES WILL PREVAIL ACROSS THE REGION ON THURSDAY.

.EXTENDED DISCUSSION (THURSDAY NIGHT THROUGH MONDAY)
EXTENDED MODELS SHOW SHORTWAVE RIDGING BUILDING IN OVER THE AREA
BEGINNING THURSDAY NIGHT SO SHOULD SEE SHIFT IN PRECIP THREAT TO THE
NORTH GOING INTO FRIDAY. OTHER THAN A SLIGHT THREAT OF SHOWERS OVER
THE NORTHERN MOUNTAINS...MOST LOCATIONS SHOULD SEE A DRY DAY ON
FRIDAY WITH NEAR TO A LITTLE BELOW NORMAL DAYTIME TEMPERATURES. WEST
COAST RIDGING WILL BE SHORT LIVED WITH EXTENDED MODELS SHOWING NEXT
PACIFIC STORM SYSTEM PUSHING INLAND FRIDAY NIGHT OR SATURDAY. LATEST
GFS ABOUT 12 HOURS FASTER WITH THIS PROCESS THAN ECMWF. GEM
CURRENTLY MORE IN LINE WITH ECMWF SO MAY HAVE TO BACK OFF ON TIMING
A BIT FOR ONSET OF NEXT ROUND OF PRECIP. EITHER WAY...SECOND HALF OF
WEEKEND LOOKS WET AS FRONTAL SYSTEM PUSHES THROUGH. ORIGINS OF THIS
SYSTEM FROM THE CENTRAL PACIFIC SHOULD MAKE FOR MODERATE SNOW
LEVELS.  FOR EARLY NEXT WEEK...COLD UPPER LOW DROPPING OUT OF GULF
OF ALASKA WILL MAINTAIN AN UNSETTLED WEATHER PATTERN WITH SNOW
LEVELS POSSIBLY DROPPING BACK DOWN INTO THE FOOTHILLS.

&&

.AVIATION...
PAC FNTL SYS RMNS QSTNRY TO THE N OF FCST AREA INTO TUE. UPR TROF
OVR NORCAL WITH W-SW FLOW ALF. VFR CONDS OVR INTR NORCAL NXT 24 HRS
EXC ISOLD MVFR/IFR CONDS POSS IN -SHRA/-SHRASN OVR CSTL/NRN INTR
MTNS. SN LVL 025-035 MSL. AREAS S-SW SFC WND GSTS TO 25 KTS OR GTR
OMTNS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT ABOVE 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...
WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Feb 28, 4:45 AM PST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
445 AM PST MON FEB 28 2011

CAZ013>019-063-064-066>069-011500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
445 AM PST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD VALLEY RAIN AND MOUNTAIN
SNOW INLAND ACROSS NORTHERN CALIFORNIA TUESDAY NIGHT INTO EARLY
THURSDAY. STRONG GUSTY SOUTHERLY WINDS WILL ALSO BE POSSIBLE.
UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:10 AM PSTWinter Weather AdvisorySTO33 hr
Mar 1, 4:00 AM PSTWind AdvisorySTO36 hr

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.